MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET AUTO PAS, PLASMA, RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET AUTO PAS, PLASMA, RBC SET
Model Number 80410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the overflow into the platelet concentrate when the additive solution was added.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Wbc count is not available at this time.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.6, h.6 and h.10.Investigation: the run data file (rdf) was analyzed for this event.Run data file analysis did not show a conclusive root cause for the reported rbcs entering the platelet product during automatic pas addition.The trima system is designed to monitor for an rbc spillover at the rbc detector throughout automatic pas addition to the platelet product.To do this, the system takes a baseline reading at the rbc detector just prior to adding pas to the platelet product bag then monitors for changes from this baseline.Analysis showed that changes from the baseline did not occur during this procedure and therefore, the system did not notify the operator of the rbcs in the line.It is possible, though not conclusive, the platelet and/or plasma channel line clamps may not have been fully occluding the channel lines allowing fluid from the channel containing rbcs and/or wbcs to be pulled up into the platelet product bags.It¿s also possible, though not conclusive, the cassette may not have been fully cleaned during the pas priming phase due to inadequate pas fluid connection, causing the rbc contents within the cassette to enter the platelet product bags.Possible causes for inadequate pas fluid connection include, but are not limited to: an incorrectly primed filter on the pas line, the bag frangible not broken correctly, or the yellow clamp on the pas line not opened fully.The system verifications for adequate clamp closure and pas connection passed without errors, however, some events may elude the detection capability of the system.A photograph was sumbitted in lieu of the disposable to aid in the investigation.Analysis of the photo confirms red cell contamination in the platelet bag.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in e.1.And e.3.After the multiple attempts the customer did not provide an exact job title for the reporter.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Root cause: run data file analysis did not show a conclusive root cause for the reported rbcs entering the platelet product during automatic pas addition.The trima system is designed to monitor for an rbc spillover at the rbc detector throughout automatic pas addition to the platelet product.To do this, the system takes a baseline reading at the rbc detector just prior to adding pas to the platelet product bag then monitors for changes from this baseline.Analysis showed that changes from the baseline did not occur during this procedure and therefore, the system did not notify the operator of the rbcs in the line.It is possible, though not conclusive, the platelet and/or plasma channel line clamps may not have been fully occluding the channel lines allowing fluid from the channel containing rbcs and/or wbcs to be pulled up into the platelet product bags.It¿s also possible, though not conclusive, the cassette may not have been fully cleaned during the pas priming phase due to inadequate pas fluid connection, causing the rbc contents within the cassette to enter the platelet product bags.Possible causes for inadequate pas fluid connection include, but are not limited to: an incorrectly primed filter on the pas line, the bag frangible not broken correctly, or the yellow clamp on the pas line not opened fully.The system verifications for adequate clamp closure and pas connection passed without errors, however, some events may elude the detection capability of the system.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET AUTO PAS, PLASMA, RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10494579
Report Number1722028-2020-00426
Device Sequence Number2199117
Product Code GKT
UDI-Device Identifier05020583804104
UDI-Public05020583804104
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model Number80410
Device Catalogue Number80410
Device Lot Number2001202130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer10/07/2020
02/04/2021
02/26/2021
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/22/2020
02/11/2021
03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;